MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS
Model Number IPN030865
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code High Blood Pressure/ Hypertension (1908)
Date of Event 09/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "there was a problem with a non-functional line: phenomenon of norepinephrine bolus while using the medium line 1 and 2 for other drugs.The non-functional line was properly connected to the proximal line." it was reported prior to use "the middle line was flushed with saline but not the proximal line because noradrenaline was being infused in it".It was reported the patient had nonstable blood pressure the days before the event.The patient's blood pressure went up to 250 systolic and the catheter was changed.Patient condition reported to be fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 4-lumen cvc for evaluation.Visual examination of the returned sample did not reveal any defects or anomalies.No kinks or damage was observed.The total length of the catheter body measured to be 173 mm which is within specifications of 157mm-177 mm per product drawing.The inner diameter of the gray medial extension line measured 1.45mm which is within specifications of 1.40mm - 1.48mm per extrusion drawing.The outer diameter of the gray medial extension line measured 2.19mm which is within specifications of 2.13mm - 2.21mm per extrusion drawing.The inner diameter of the blue medial extension line measured 1.47mm which is within specifications of 1.42mm - 1.50mm per extrusion drawing.The outer diameter of the blue medial extension line measured 2.19mm which is within specifications of 2.13mm - 2.21mm per extrusion drawing.Functional inspection was performed per the instructions-for-use (ifu).The ifu provided with this kit states "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire." all four lumens were flushed using a lab inventory syringe.All four lumens flushed with minimal resistance.A lab inventory guide wire was able to pass through the distal lumen of the returned catheter with minimal resistance.The r & d and manufacturing personnel were consulted.Manufacturing stated that the product is 100% tested on a leak tester to ensure that the lumen is not blocked and a minimum flow is ensured.Therefore, it is unlikely this defect would have been present at the time of manufacturing.Additionally r & d stated that based on the correlation between air flow and water flow, the catheter has acceptable water gravity flow since it passed the air flow test.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit instructs the user "check lumen patency by attaching a syringe to each extension line and aspirate until free flow of venous blood is observed." the reported complaint that the "catheter flow rate was inadequate" could not be confirmed through complaint investigation.Visual examination of the returned sample did not reveal any defects or anomalies.The sample passed all dimensional and functional testing.A device history record review was performed with no relevant findings.Manufacturing stated that the product is 100% tested on a leak tester to ensure that the lumen is not blocked and a minimum flow is ensured.Therefore, it is unlikely this defect would have been present at the time of manufacturing.Additionally r & d stated that based on the correlation between air flow and water flow, the catheter has acceptable water gravity flow since it passed the air flow test.Based upon the sample returned and the comments from manufacturing and r & d, there was no problem found with the returned catheter.Teleflex will continue to monitor and trend on complaint reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 4-LUMEN 8.5FR X 16CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12583086
Report Number3006425876-2021-00896
Device Sequence Number11064081
Product Code DQY
UDI-Device Identifier10801902029239
UDI-Public10801902029239
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2025
Device Model NumberIPN030865
Device Catalogue NumberCV-12854
Device Lot Number71F21E1574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOREPINEPHRINE; NOREPINEPHRINE; NOREPINEPHRINE
Outcome Attributed to Adverse Event Other;